Hail, Sauk
- When
- June 24, 4:20 PM CST
- Where
- Sauk County, Limeridge
- Measured
- 0.75 in hail
- Reported by
- UNKNOWN
- Coordinates
- 43.467, -90.150
An isolated storm pulsed to severe limits and produced marginally severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
An isolated storm pulsed to severe limits and produced marginally severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 24, 1:45 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 245 PM CDT FRI JUN 24 2005 .DISCUSSION...FORECAST FOCUS IS ON NEAR TERM CONVECTIVE TRENDS AND HIGH TEMPERATURES. .NEAR TERM... COLD FRONT WAS MOVING SOUTHEAST INTO THE AREA. SOME CLOUD COVER AND A FEW SHOWERS AND STORMS ASSOCIATED WITH THE FRONT AT THE MOMENT BUT OUT AHEAD OF IT...CLEAR SKIES HAVE ALLOWED FOR GREAT HEATING ACROSS THE ENTIRE CWA. AIRMASS NEAR THE FRONT IS A BIT STABLE BECAUSE OF SOME MID-LEVEL CLOUDS...SO PARCELS ARE HAVING HARD TIME GETTING ABOVE LFC. HOWEVER CUMULUS FIELDS ARE DEVELOPING ALONG PRE-FRONTAL TROUGH WHERE MID LEVEL LAPSE RATES ARE STEEPENING. THE RUC DEVELOPS SHOWERS AND STORMS OUT OF THIS BY LATE AFTERNOON AND SHIFTS IT SOUTH INTO THE CWA SOON AFTER. ACTIVITY IS EXPECTED TO BE MORE ISOLATED THIS AFTERNOON SO POPS WERE CUT BACK. SURFACE BASED CAPES 2000-3000 J/KG AND EFFECTIVE SHEAR OF AROUND 30 KNOTS INDICATES SOME ISOLATED SEVERE POTENTIAL. SPC SWODY1 SLIGHT RISK HANDLES IT WELL. GUSTY WINDS MAIN THREAT WITH WELL-MIXED SUB CLOUD LAYER...HAIL ALSO POSSIBLE. .SHORT TERM...TONIGHT THROUGH MONDAY... MODELS TEND TO DEVELOP MCS TONIGHT ACROSS IOWA AND SHIFT IT INTO CENTRAL AND SOUTH-CENTRAL WISCONSIN. AT THIS POINT IT APPEARS THAT IT SHOULD MAINLY CLIP NORTHERN/WESTERN CWA WITH CHANCY POTENTIAL OVER THE REMAINDER OF THE AREA. LLJ DEVELOPING ACROSS THE PLAINS AND INTO IOWA ON THE ORDER OF 25-35 KNOTS. DEEP WARM CLOUD LAYER AND PWATS +1.7 INCHES ALL POINT TO POTENTIAL OF HEAVY RAIN. LLJ FEEDING INTO BACKSIDE OF MCS COULD LEND FOR BACK-BUILDING AND THIS WOULD ADD TO OVERALL RAINFALL TOTALS. SEVERE POTENTIAL COULD DROP OFF BUT CANNOT RULE OUT ISOLATED WIND/HAIL. COLD POOL AND OUTFLOW COULD REINFORCE BOUNDARY ACROSS SOUTHERN CWA AND PROVIDE ADDITIONAL FOCUS FOR STORMS SATURDAY. NAM INDICATES SOME CAPE VALUES AROUND 2000 J/KG WITH SOME DEEP LAYER SHEAR. THE NAM AND GFS BOTH SHOW VERY LIGHT QPF...AOB 0.10 INCHES...OVER THE CWA ON SUNDAY WITH THE BEST CONCENTRATIONS OVER NORTHERN ILLINOIS. OVERALL THE THREAT OF SHOWERS AND STORMS SEEMS TOO ISOLATED AND INCONSISTENT TO INCLUDE IN THE GRIDS AT THIS POINT. THE DRY WEATHER WILL CONTINUE THROUGH MONDAY WITH NO FOCUSING MECHANISMS IN THE AREA. WARMUP WILL BEGIN SUNDAY AND CONTINUE THROUGH MONDAY. HIGHS MONDAY WILL GET WELL INTO THE 90S CLOSER TO MET MOS. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY... THERE IS GOOD LONG RANGE MODEL AGREEMENT ON TAKING A LOW OFF THE FRONT-RANGE MONDAY EVENING AND THEN DEEPENING IT AS IT TRACKS NORTH BY NORTHEAST INTO THE UPPER MIDWEST. THE GFS AND DGEX SOLUTIONS SEEM OVERLY CONTAMINATED BY CONVECTIVE NOISE BUT OVERALL SYNOPTIC FEATURES TEND TO BE FAIRLY CLOSE TO WHAT THE UKMET/ECMWF ARE SHOWING. AS DEEPENING OCCURS MONDAY NIGHT A WARM FRONT SHOULD LIFT NORTH THROUGH THE CENTRAL PLAINS AND MID MISSISSIPPI RIVER VALLEY AND REACH THE CWA BY TUESDAY. WITH SOUTHWEST FLOW AND AN OPEN GULF...IT APPEARS THAT THERE WILL BE GOOD MOISTURE RETURN. SMALL POPS AS WARM FRONT MOVES INTO THE AREA ON TUESDAY. MODELS HANG UP THE WARM FRONT SOMEWHERE ACROSS WISCONSIN ON WEDNESDAY...BUT UNLESS THERE IS SOME SIGNIFICANT CONVECTION ACROSS NORTHERN WISCONSIN LIKE THE FEEDBACK-LADEN GFS IS INDICATING...THIS WARM FRONT SHOULD GENERALLY BE NORTH OF THE CWA. WITH AN ACTIVE FOCUSING MECHANISM IN THE AREA A SMALL POP WAS KEPT IN ACROSS THE FAR NORTH...OTHERWISE WE COULD BE DRY FOR THE MOST PART. WARMER TEMPERATURES ARE ON TAP WITH MODELS IN GOOD AGREEMENT ON 850 MILLIBAR TEMPS 20-24C. MIXING THESE DOWN DRY ADIABATICALLY LEADS TO SURFACE HIGHS IN THE UPPER 80S AND LOWER 90S. BY THURSDAY THE UPPER TROUGH FINALLY ARRIVES. BEST CHANCES OF PRECIP IN THE EXTENDED LIKELY TO BE THIS DAY AS FRONT PASSES THROUGH THE AREA WITH DECENT UPPER LEVEL SUPPORT. THE GFS/DGEX SEEM A BIT FAST WITH THE FRONTAL PASSAGE BY ABOUT 12 HOURS. THE MULTIPLE FALSE PRECIP BULLS-EYES OVER MINNESOTA AND NORTHERN WISCONSIN DON/T HELP. THE COLD FRONT WILL NOT MOVE QUICKLY INTO MASSIVE UPPER RIDGING. THE SLOWER SOLUTION OF THE ECMWF AND UKMET SEEMS MORE PLAUSIBLE. HIGHS LIKELY TO REMAIN WARM AHEAD OF THE FRONT WITH MODEL 850 MB TEMPS STILL +20C. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && EISE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 PM CDT FRI JUN 24 2005 WIZ046-047-051-052-056>060-062>072-251000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 310 PM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF HOT TEMPERATURES AND RELATIVE HUMIDITY WILL RESULT IN HEAT INDICES OF 95 TO 100 DEGREES THIS AFTERNOON. HEAT INDICES AT THIS LEVEL COULD CAUSE SUNSTROKE...HEAT CRAMPS AND HEAT EXHAUSTION WITH PROLONGED EXPOSURE AND...OR PHYSICAL ACTIVITY. FOLLOW YOUR HOT WEATHER SAFETY RULES THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON...BECOMING MORE NUMEROUS TONIGHT. THERE IS A SLIGHT RISK SOME OF THESE STORMS MAY BECOME SEVERE MAINLY NORTH OF A LINE FROM BELOIT TO MILWAUKEE. THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AS A FRONTAL BOUNDARY REMAINS NEAR THE WISCONSIN ILLINOIS BORDER. AT THIS TIME...THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. THE HEAT IS EXPECTED TO SURGE BACK NORTHWARD INTO SOUTHERN WISCONSIN SUNDAY AFTERNOON THROUGH EARLY NEXT WEEK...AS A WARM FRONT PUSHES NORTH OF THE AREA BY LATE SATURDAY NIGHT. THE COMBINATION OF HIGH TEMPERATURES WELL INTO THE 90S AND HIGH HUMIDITY...WILL RESULT IN HEAT INDEX READINGS BETWEEN 95 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-251000- SHEBOYGAN TO WINTHROP HARBOR IL 310 PM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON...BECOMING MORE NUMEROUS TONIGHT. THERE IS A SLIGHT RISK SOME OF THESE STORMS MAY BECOME SEVERE...PRODUCING WINDS TO 35 KNOTS...HIGHER WAVES AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AS A FRONTAL BOUNDARY REMAINS NEAR THE WISCONSIN ILLINOIS BORDER. AT THIS TIME...THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ EISE/BORGHOFF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 410 PM CDT FRI JUN 24 2005 WIZ046-047-051-052-056>060-062>072-242230- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 410 PM CDT FRI JUN 24 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 518 IS IN EFFECT UNTIL 11 PM CDT FOR PORTIONS OF SOUTH CENTRAL WISCONSIN... THE WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES...MARQUETTE... COLUMBIA...SAUK...DANE...IOWA...LAFAYETTE...AND GREEN. AT 410 PM CDT...A BROKEN LINE OF THUNDERSTORMS WAS DEVELOPING ALONG A LINE FROM NECEDAH TO VIROQUA TO DE SOTO. THESE STORMS WERE PUSHING EAST AT 20 MPH AND SHOULD REACH AN OXFORD TO REEDSBURG LINE BY 530 PM CDT. HEAVY RAINFALL RATES OF ONE HALF INCH PER HOUR... WIND GUSTS TO 40 MPH...PEA SIZE HAIL...AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS. OTHER THUNDERSTORMS MAY DEVELOP THIS EVENING ACROSS SOUTH CENTRAL WISCONSIN. ANY STORMS THAT DEVELOP MAY BE CAPABLE OF PRODUCING HAIL TO 1 INCH IN DIAMETER...WIND GUSTS TO 60 MPH...TORRENTIAL DOWNPOURS...AND FREQUENT LIGHTNING. WOOD/BORGHOFF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 518 PM CDT FRI JUN 24 2005 WIZ046-047-051-052-056>060-062>072-242300- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 518 PM CDT FRI JUN 24 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 518 IS IN EFFECT UNTIL 11 PM CDT FOR PORTIONS OF SOUTH CENTRAL WISCONSIN... LOOK FOR A BROKEN LINE OF THUNDERSTORMS...EXTENDING FROM BERLIN IN GREEN LAKE COUNTY...TO HILL POINT IN WESTERN SAUK COUNTY...TO MOVE EAST AT 25 MPH...REACHING A FOND DU LAC...ARLINGTON TO BARNEVELD LINE AROUND 6 PM. ISOLATED THUNDERSTORMS ARE DEVELOPING ALONG A WAUPUN TO BLACK EARTH LINE...ALSO MOVING EAST AT 25 MPH. EXPECT HEAVY RAINFALL RATES OF ONE HALF INCH PER HOUR...WIND GUSTS TO 50 MPH...PEA SIZE HAIL...AND CLOUD TO GROUND LIGHTNING. SOME OF THE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING HAIL TO 1 INCH IN DIAMETER...WIND GUSTS TO 60 MPH...TORRENTIAL DOWNPOURS...AND FREQUENT LIGHTNING INTO THE EVENING HOURS...ESPECIALLY OVER SOUTH CENTRAL WISCONSIN. STAY ALERT...AND MOVE TO SAFE SHELTER IF THESE THUNDERSTORMS APPROACH YOUR LOCATION. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR FURTHER STATEMENTS. REM
The La Crosse radar (KARX), 93 km away, was scanning. The volume nearest the first event began at 22:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456453.